MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56174
Medical Device Problem Codes Flaked (1246); Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation = "mso ir." pma/510(k) number = unavailable as the device lot number, rpn, and gpn are unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the hydrophilic coating came off of "several" (unspecified number) roadrunner uniglide hydrophilic wire guides.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 21sep2022.After the wires were flushed, they became stuck as they were advanced through unspecified catheters.This occurred during multiple procedures, both during use and during preparation of the device.The wires were not altered prior to use.Non-latex gloves were worn and the coating was activated by flushing with either saline or heparinized saline.The duration of hydrophilic coating activation was case-dependent.The wires were kept hydrated when not in use and the coating was reactivated prior to re-use.A white residue was reportedly coming off of the wires.No tortuosity, calcification, or scarring was noted during the cases.There were no adverse effects to any patient, and no additional procedures were needed.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.No portion of the device remained in the patient's body.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, the hydrophilic coating came off of "several" (unspecified number) roadrunner uniglide hydrophilic wire guides.No portion of the device remained in the patient's body.Additional information was received (b)(6) 2022.After the wires were flushed, they became stuck as they were advanced through unspecified catheters.This occurred during multiple procedures, both during use and during preparation of the device.The wires were not altered prior to use.Non-latex gloves were worn and the coating was activated by flushing with either saline or heparinized saline.The duration of hydrophilic coating activation was case-dependent.The wires were kept hydrated when not in use and the coating was reactivated prior to re-use.A white residue was reportedly coming off of the wires.No tortuosity, calcification, or scarring was noted during the cases.There were no adverse effects to any patient, and no additional procedures were needed.Corrected information: h6 (annex a) investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications were conducted during the investigation.A visual inspection and functional test of the returned devices was also conducted.Two prior to use and eight unopened devices were returned to cook for investigation.Physical examination of the returned devices revealed that there was no coating coming off any of the wires.The returned wires were tested by activating the coating with water and, while using gloves, running their fingers down the whole length of the guide.All returned wires were tested and all felt lubricious.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: preparation 1.Before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.3.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire¿s tip.4.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned devices, complaint file, dhr, dmr, and ifu provide objective evidence to support that the device was manufactured to specification.Based on the available information, customer testimony, and results of the investigation, cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15335444
Report Number1820334-2022-01439
Device Sequence Number17755022
Product Code DQX
UDI-Device Identifier00827002561748
UDI-Public(01)00827002561748(17)250727(10)14863571
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model NumberG56174
Device Catalogue NumberHPWA-35-180
Device Lot Number14863571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer08/22/2022
09/21/2022
03/14/2023
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/09/2022
10/05/2022
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown